MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN XTEND NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC SPIN XTEND NEEDLE
Model Number INS-5450
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Airway Obstruction (1699); Foreign Body In Patient (2687)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During post-procedure xra, the coil from the end of the spin xtend needle was found in the patient's airway.The patient had to have an additional procedure to remove the coil.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report, to correct information provided in the initial report, and to provide the results of the investigation of the reported event.Correction to b1, b2, and h1: this event is also considered to be an adverse event/serious injury due to the intervention required to remove the "coil".Correction to b4 of initial report: date of this report was 13-apr-2021.The subject device was not returned for evaluation; therefore, a definitive root cause could not be determined.However, a health hazard evaluation (hhe) was performed for the reported failure.The "coil" is a stainless steel spiral guard which is located in the distal end of the device that dislodged from the ptfe teflon sheath.The hhe determined that when the spiral guard has dislodged from the ptfe teflon sheath, it has the potential to damage surrounding tissue, resulting in harm to the patient.For this event, there was no report of patient harm or tissue damage.Although the subject device was not returned, there was an investigation performed on a returned device for a similar complaint.In that investigation, there was no visible damage to the instrument identified that could have led to the failure mode.Additionally, there was no visible damage to the spiral guard itself.The device was then actuated repeatedly to determine if the functionality of the needle was affected and no malfunction was observed.In addition, a total of five (5) ins-5450 devices were subject to a battery of tests in an attempt to recreate the failure mode.Ultimately, the exact failure mode (i.E., the spiral guard becoming dislodged) could not be replicated.Despite not being able to recreate the failure, the investigation did conclude that the receiving inspection criterial for the ins-2450 (i.E., the raw material code for the ins-5450) be revised to include an inspection step to ensure that the spiral guard is located at the specified distance from the end of the ptfe teflon sheath.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN XTEND NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key11655966
Report Number3007222345-2021-00007
Device Sequence Number12304107
Product Code JAK
UDI-Device Identifier00815686020651
UDI-Public00815686020651
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model NumberINS-5450
Device Catalogue NumberINS-5450
Device Lot Number03713190304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown